Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Tired of Diarrhea
Aug 25, 2010

I am a 54-yr old male who has been HIV+ since 2004. My CD4 is 608 and my viral load is undetectable due to Atripla. I have had diarrhea ever since I converted. I have changed hiv medications temporarily to see if my meds were the cause, but there was no change in the diarrhea. I have also seen a MD/Gastroenterologist now for 5 years. To help avoid the embarrassing uncontrollable diarrhea, he has put me on Lomotil, which alleviates the symptoms, but not the cause. He has performed many upper and lower GI examinations and a CT scan. I've swallowed a camera. I have no intestinal infections or parasites. The only thing that we know is that my small bowel is hyperactive. The CT scan also revealed that I have polycystic liver and kidney disease, which is possibly hereditary. I'm getting tired of it. Do you have other suggestions for me? Diarrhea-tired.

Response from Dr. Henry

Lactose or gluten sensitivity, fat malabsorption, unusual bacterial flora in gut, stress, occult cystic fibrosis, ongoing problems with tenofovir or other drugs, and many other factors can in some cases contribute for to what is often a frustrating situation. HIV sometimes messes up the gut leading to persistent problems even if virus us suppressed and CD4 counts are OK. KH



Previous
efavirenz please be clear
Next
Nothing is working for me

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement